MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-511
Medical Device Problem Codes Unstable (1667); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Laxity (4526)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
Patient reported dissatisfaction with their knee replacement.Additional comments: "knee rocks side becomes sore.Clicks; can't kneel down." coordinator notes that poly exchange was recommended and notes: "i contacted the patient and he seems to have a lot of fears/ concerns about the procedure and if he¿ll get better or have the same outcome.He is considering having a revision in january and will call when he¿s ready." patient indicated not to have had surgery on the knee.
 
Event or Problem Description
Patient reported dissatisfaction with their knee replacement.Additional comments: "knee rocks side - becomes sore.Clicks; can't kneel down." coordinator notes that poly exchange was recommended and notes: "i contacted the patient and he seems to have a lot of fears/ concerns about the procedure and if he¿ll get better or have the same outcome.He is considering having a revision in january and will call when he¿s ready." patient indicated not to have had surgery on the knee.Update: as reported via clinical support: the subject was enrolled in the triathlon tritanium knee outcomes study on (b)(6) 2015.During stryker site visit on (b)(6) 2023, the clinical monitor learned that this study subject underwent a revision of the knee on (b)(6) 2023 due to ¿right knee prosthetic mechanical instability.¿ the subject presented in the clinic on (b)(6) 2022 and according to the pi ¿complained of right knee instability.¿ an x-ray of right knee showed ¿well fixed total knee replacement with no evidence of loosening or wear.¿ a recommendation for knee revision surgery was made on ¿the patient¿s pain, function and bone stock.¿ update: confirmed that only the tibial insert was revised.
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated " conclusion/assessment: a revision surgery was performed for instability in a well fixed uncemented triathlon tka.The instability presented early in the post primary course but was not revised until 6.5 yrs.Later.Event confirmation: a revision surgery for knee instability can be confirmed.Root cause: the root cause of the revision was knee instability.The root cause of the instability cannot be ascertained." product history review: review of the device history records indicates devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated " conclusion/assessment: a revision surgery was performed for instability in a well fixed uncemented triathlon tka.The instability presented early in the post primary course but was not revised until 6.5 yrs.Later.Event confirmation: a revision surgery for knee instability can be confirmed.Root cause: the root cause of the revision was knee instability.The root cause of the instability cannot be ascertained." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14167171
Report Number0002249697-2022-00566
Device Sequence Number12245596
Product Code MBH
UDI-Device Identifier07613327050783
UDI-Public07613327050783
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K051146
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number5532-G-511
Device Catalogue Number5532-G-511
Device Lot NumberKM5AX8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite